MAUDE Adverse Event Report: ARTHREX, INC. IMPLANT SYSTEM, CPR MINI SCORPION DX; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. IMPLANT SYSTEM, CPR MINI SCORPION DX; POLYETHYLENE SYNTHETIC SUTURE
Model Number IMPLANT SYSTEM, CPR MINI SCORPION DX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 01/22/2024, it was reported by a sales representative via e-mail that an ar-8690ds implant systems tip of the scorpion needle wouldn¿t pierce through the tissue.This occurred during a plantar plate repair on (b)(6) 2024, where they opened the kit and attempted to use the dx mini scorpion.Upon deploying the needle from the kit through the device, the tip of the scorpion needle wouldn¿t pierce through the tissue.It appeared to have broken off/bent off.The case continued using other items in the kit to repair the plantar plate.No damage or harm was caused to the patient.It did add some extra time to the case as the surgeon had a more challenging time using the pigtails from the kit, but he ended up completing the repair in an average amount of time.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional information from the field, arthrex concluded that the most likely cause of the reported failure is damage to the device due to misuse.The complaint allegation was not confirmed.The device was not received for evaluation, and no evidence of the failure was received.

Brand Name
IMPLANT SYSTEM, CPR MINI SCORPION DX
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18685517
Report Number1220246-2024-00906
Device Sequence Number6934150
Product Code GAT
UDI-Device Identifier00888867044692
UDI-Public00888867044692
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMPLANT SYSTEM, CPR MINI SCORPION DX
Device Catalogue NumberAR-8690DS
Device Lot Number15044280
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown